Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 237, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 22, 2013, 12:55 AM CDT for 4 counties in Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 12:55 AM CDT (05:55 UTC)
- Expired
- May 22, 2013, 2:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS54 KJAN 220555
SVRJAN
MSC025-087-103-105-220700-
/O.NEW.KJAN.SV.W.0237.130522T0555Z-130522T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1255 AM CDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 200 AM CDT
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF WEST POINT TO 10 MILES WEST OF MASHULAVILLE
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TIBBEE BY 100 AM CDT...
MASHULAVILLE AND GHOLSON BY 105 AM CDT...
BENT OAK...WAVERLY...CRAWFORD AND COLUMBUS AFB BY 110 AM CDT...
KOLOLA SPRINGS AND BROOKSVILLE BY 115 AM CDT...
MACON BY 120 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3328 8829 3294 8834 3292 8881 3328 8882
3368 8864 3368 8849 3367 8849 3369 8837
3375 8832 3375 8825
TIME...MOT...LOC 0555Z 262DEG 36KT 3374 8859 3304 8888
$$
GRG3 follow-up statements
579
WWUS54 KJAN 220612
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT WED MAY 22 2013
MSC025-087-103-105-220700-
/O.CON.KJAN.SV.W.0237.000000T0000Z-130522T0700Z/
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
112 AM CDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN CLAY...LOWNDES...NORTHERN NOXUBEE AND SOUTHEASTERN
OKTIBBEHA COUNTIES...
AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OKTOC MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BENT OAK BY 120 AM CDT...
DEERBROOK AND WAVERLY BY 125 AM CDT...
PRAIRIE POINT AND COLUMBUS AFB BY 130 AM CDT...
BIGBEE VALLEY...COLUMBUS AND KOLOLA SPRINGS BY 135 AM CDT...
STEENS AND CALEDONIA BY 140 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3335 8828 3309 8832 3308 8881 3330 8881
3369 8854 3367 8849 3367 8843 3369 8837
3375 8832 3375 8825
TIME...MOT...LOC 0612Z 261DEG 41KT 3332 8866
$$
GRG468
WWUS54 KJAN 220628
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CDT WED MAY 22 2013
MSC025-105-220638-
/O.CAN.KJAN.SV.W.0237.000000T0000Z-130522T0700Z/
OKTIBBEHA MS-CLAY MS-
128 AM CDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
SOUTHEASTERN OKTIBBEHA COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3309 8832 3308 8881 3328 8881 3329 8867
3350 8867 3352 8855 3355 8853 3352 8848
3358 8849 3360 8847 3362 8851 3366 8851
3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 0628Z 257DEG 36KT 3358 8834 3311 8864
$$
MSC087-103-220700-
/O.CON.KJAN.SV.W.0237.000000T0000Z-130522T0700Z/
NOXUBEE MS-LOWNDES MS-
128 AM CDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR LOWNDES AND NORTHERN NOXUBEE COUNTIES...
AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STEENS TO MASHULAVILLE MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DEERBROOK AND MACON BY 135 AM CDT...
BIGBEE VALLEY AND PRAIRIE POINT BY 150 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3309 8832 3308 8881 3328 8881 3329 8867
3350 8867 3352 8855 3355 8853 3352 8848
3358 8849 3360 8847 3362 8851 3366 8851
3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 0628Z 257DEG 36KT 3358 8834 3311 8864
$$
GRG166 WWUS54 KJAN 220641 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 141 AM CDT WED MAY 22 2013 MSC087-103-220700- /O.CON.KJAN.SV.W.0237.000000T0000Z-130522T0700Z/ NOXUBEE MS-LOWNDES MS- 141 AM CDT WED MAY 22 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES... AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BIGBEE VALLEY MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BIGBEE VALLEY AND COLUMBUS BY 150 AM CDT... STEENS BY 155 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3309 8832 3336 8860 3375 8825 TIME...MOT...LOC 0642Z 257DEG 36KT 3327 8844 $$ GRG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:53 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 21, 8:53 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 853 PM CDT TUE MAY 21 2013 .UPDATE...FOCUS FOR THE REST OF THIS EVENING AND SOME OF THE OVERNIGHT WILL BE WITH STRONG AND SEVERE STORMS MOVING THROUGH A GOOD PORTION OF THE FORECAST AREA. A LARGE LINE OF STORMS IS JUST ABOUT TO ENTER THE NW PART OF THE CWA AND EXPECTATIONS ARE FOR THIS TO STEADILY PUSH E/SE INTO THE CENTRAL PORTION OF THE CWA BEFORE SHOWING A DECREASING TREND. DRIVING THIS LINE IS A COMPACT UPPER DISTURBANCE WHICH IS OVER SOUTHERN OK AND A LARGE COMPOSITE COLD POOL (OUTFLOW BOUNDARY) WHICH HAS CAUSE QUITE A BIT OF WIND DAMAGE OVER NE TX/NW LA/SW AR. OVER THE PAST HOUR OR TWO...THE OUTFLOW BOUNDARY HAS BECOME BETTER BALANCED WITH THE CONVECTION AND THIS SHOULD PROVE TO SUPPORT A DAMAGING WIND THREAT ACROSS THE WESTERN HALF OF THE CWA BEFORE IT MAY RUN OUT OF STEAM. INSTABILITY IS NOT GREAT (1500 J/KG MLCAPE)...BUT SYSTEM DYNAMICS LOOK TO SUPPORT SVR STORMS THIS EVENING AND A PORTION OF THE OVERNIGHT. AS FOR TIMING...LOOKS LIKE THE LINE COULD BE WITHIN THE NATCHEZ TRACE CORRIDOR BETWEEN 1130 PM AND 130 AM...THEN DIMINISHING EAST OF THAT AFTER 1-2 AM. AS FOR HAZARDS...DAMAGING WINDS WILL BE THE PRIMARY FOCUS WITH A SMALL THREAT FOR SMALL HAIL. THE EARLIER THREAT FOR A FEW TORNADOES HAS DECREASED DUE TO 0-3KM SHEAR VECTORS ORIENTED TO THE NE AND THE LINEAR COMPLEX PROPAGATING TO THE E/SE. A SVR TS WATCH MAY BE ISSUED FOR A PORTION OF THE FOR SOME OF THE NIGHT PERIOD. /CME/ && .AVIATION...TIMING THE RESTRICTIONS WITH THE STORMS WILL BE THE FOCUS TONIGHT. OUTSIDE THAT...VFR CONDITIONS LOOK TO PREVAIL WITH SOME POTENTIAL FOR A PERIOD OF MVFR CEILINGS BETWEEN 11-14Z WED MORNING. NOT SURE IF THERE WILL BE MUCH PRECIP DEVELOPMENT ON WED DUE TO WHAT IMPACTS TO THE ATMOSPHERE HAPPEN FROM THE STORM COMPLEX TONIGHT...THUS WILL NOT MENTION PRECIP RISK FOR THE AFTERNOON TIMEFRAME. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 85 61 90 / 79 48 9 6 MERIDIAN 65 85 60 90 / 41 43 22 5 VICKSBURG 70 86 59 89 / 100 43 5 5 HATTIESBURG 68 87 67 90 / 31 40 17 10 NATCHEZ 70 86 64 88 / 95 49 10 15 GREENVILLE 68 85 61 88 / 100 34 3 3 GREENWOOD 69 84 58 87 / 100 43 4 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/
Hazardous weather outlook, May 21, 11:12 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1112 PM CDT TUE MAY 21 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-230415- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 1112 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... PORTIONS OF NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG STORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING AS A DISTURBANCE SWINGS ACROSS THE REGION. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SOME SMALL HAIL. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NO LONGER NEEDED TONIGHT. MSZ026>033-036>039-042>045-047>050-053>055-059>063-230415- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 1112 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE CENTRAL MISSISSIPPI TONIGHT. DAMAGING WIND GUSTS OF 60 MPH AND NICKEL SIZED HAIL ARE POSSIBLE WITH THE MOST INTENSE STORMS. A BRIEF TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT. MSZ046-051-052-056>058-064>066-072>074-230415- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1112 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG STORMS ARE POSSIBLE TONIGHT AS A LINE OF STORMS ALONG AND AHEAD OF AN OUTFLOW BOUNDARY SAGS INTO THE AREA. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. ADDITIONAL STRONG STORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WEDNESDAY AS A DISTURBANCE MOVES ACROSS THE AREA AND COMBINES WITH A WARM MOIST AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, May 22, 12:17 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG HAMBURG 33.23N 91.80W
05/21/2013 ASHLEY AR LAW ENFORCEMENT
REPORTS OF 4 TREES DOWN IN AND AROUND HAMBURG.
&&
DCOXLocal storm report, May 22, 12:33 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG TALLULAH 32.41N 91.19W
05/21/2013 MADISON LA EMERGENCY MNGR
REPORTS OF A TREE AND POWERLINE DOWN IN THE CITY OF
TALLULAH.
&&
DCOXLocal storm report, May 22, 12:34 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1234 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 5 SE TALLULAH 32.36N 91.13W
05/21/2013 MADISON LA LAW ENFORCEMENT
REPORTS OF A FEW TREES DOWN ON HIGHWAY 602 AND NEAR
THOMASTOWN.
&&
DCOXLocal storm report, May 22, 12:38 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG EDWARDS 32.33N 90.60W
05/21/2013 HINDS MS LAW ENFORCEMENT
POWER LINES DOWN
1125 PM TSTM WND DMG 3 NW UTICA 32.13N 90.66W
05/21/2013 HINDS MS LAW ENFORCEMENT
COUPLE TREES DOWN NW OF UTICA...ONE WAS DOWN ALONG HWY 27
NEAR THE TRACE.
1145 PM TSTM WND DMG 4 SSW RIDGELAND 32.37N 90.16W
05/21/2013 HINDS MS LAW ENFORCEMENT
TREE DOWN ON W CO LINE RD
&&
CMELocal storm report, May 22, 12:48 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG JEFFERSON 33.63N 89.89W
05/21/2013 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN
1048 PM TSTM WND DMG 1 S COILA 33.38N 89.97W
05/21/2013 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN
&&
CMELocal storm report, May 22, 12:49 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG HAMBURG 33.23N 91.80W
05/21/2013 ASHLEY AR LAW ENFORCEMENT
REPORTS OF 4 TREES DOWN IN AND AROUND HAMBURG.
0910 PM TSTM WND DMG BASTROP 32.77N 91.91W
05/21/2013 MOREHOUSE LA LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN ACROSS THE
SOUTHERN PART OF THE PARISH...GENERALLY BASTROP SOUTH.
DMG OCCURRED BETWEEN 910-930PM.
0910 PM TSTM WND DMG 3 W LAKE VILLAGE 33.32N 91.34W
05/21/2013 CHICOT AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN CENTRAL CHICOT CO
0910 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
05/21/2013 CHICOT AR EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN ACROSS THE
COUNTY. 20-30 POWERLINES WERE DOWN ON LAKE HALL ROAD.
SEVERAL POWERLINES AND TREES WERE DOWN ON HIGHWAY 159.
ALSO A TREE FELL ON A CAMPER TRAPPING THE RESIDENT IN
PECAN GROVE RV PARK.
0935 PM TSTM WND GST CLEVELAND 33.74N 90.73W
05/21/2013 E50.00 MPH BOLIVAR MS EMERGENCY MNGR
REPORT OF A TREE DOWN IN CLEVELAND.
0956 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
05/21/2013 SUNFLOWER MS LAW ENFORCEMENT
REPORT OF A POWERLINE DOWN IN INDIANOLA.
1002 PM TSTM WND DMG BASKIN 32.26N 91.75W
05/21/2013 FRANKLIN LA TRAINED SPOTTER
REPORTS OF TREES DOWN ON DOBBER GLASS ROAD, LAWSON ROAD
AND DEER CREEK ROAD. STORM SPOTTER ESTIMATES WINDS UP TO
70MPH AND SOME PENNY SIZE HAIL. ALSO DOBBER GLASS ROAD
AND BIG CREEK ROAD HAD SOME PONDING OF WATER ON THE
ROADS.
1010 PM TSTM WND DMG 7 SSW LAKE PROVIDENCE 32.72N 91.23W
05/21/2013 EAST CARROLL LA LAW ENFORCEMENT
REPORTS OF 4 POWERLINES DOWN AT 6289 HIGHWAY 580 AND A
TREE DOWN ON HIGHWAY 134.
1010 PM TSTM WND DMG INVERNESS 33.35N 90.59W
05/21/2013 SUNFLOWER MS PUBLIC
REPORTS OF ESTIMATED WIND GUSTS UP TO 60MPH AND POSSIBLE
POWERLINES DOWN DUE TO MULTIPLE OUTAGES IN THE AREA.
REPORT RELAYED VIA SOCIAL MEDIA.
1010 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
05/21/2013 FRANKLIN LA LAW ENFORCEMENT
4 RDS WITH TREES BLOCKING THEM IN AND AROUND WINNSBORO
1025 PM TSTM WND DMG 5 SE TALLULAH 32.36N 91.13W
05/21/2013 MADISON LA LAW ENFORCEMENT
REPORTS OF A FEW TREES DOWN ON HIGHWAY 602 AND NEAR
THOMASTOWN.
1025 PM TSTM WND DMG TALLULAH 32.41N 91.19W
05/21/2013 MADISON LA EMERGENCY MNGR
REPORTS OF A TREE AND POWERLINE DOWN IN THE CITY OF
TALLULAH.
1040 PM TSTM WND DMG GRENADA 33.78N 89.81W
05/21/2013 GRENADA MS EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN IN THE CITY OF
GRENADA AND THROUGHOUT THE COUNTY.
1043 PM TSTM WND DMG JEFFERSON 33.63N 89.89W
05/21/2013 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN
1048 PM TSTM WND DMG 1 S COILA 33.38N 89.97W
05/21/2013 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN
1055 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
05/21/2013 WARREN MS AMATEUR RADIO
REPORTS OF TREES DOWN AND POWER OUTAGES IN VICKSBURG.
1055 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
05/21/2013 WARREN MS AMATEUR RADIO
REPORTS OF DAMAGE TO A BUILDING ON WASHINGTON STREET.
PART OF THE ROOF WAS BLOWN OFF.
1120 PM TSTM WND DMG EDWARDS 32.33N 90.60W
05/21/2013 HINDS MS LAW ENFORCEMENT
POWER LINES DOWN
1125 PM TSTM WND DMG FLORA 32.55N 90.31W
05/21/2013 MADISON MS LAW ENFORCEMENT
REPORTS OF A TREE DOWN ON COX FERRY ROAD JUST WEST OF
HIGHWAY 49.
1125 PM TSTM WND DMG 3 NW UTICA 32.13N 90.66W
05/21/2013 HINDS MS LAW ENFORCEMENT
COUPLE TREES DOWN NW OF UTICA...ONE WAS DOWN ALONG HWY 27
NEAR THE TRACE.
1145 PM TSTM WND DMG 4 SSW RIDGELAND 32.37N 90.16W
05/21/2013 HINDS MS LAW ENFORCEMENT
TREE DOWN ON W CO LINE RD
1200 AM TSTM WND GST 6 NNE FLOWOOD 32.40N 90.06W
05/22/2013 M48.00 MPH RANKIN MS PUBLIC
48 MPH WIND GUST MEASURED AT THE RESERVOIR TOWER.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:12 PM CDT | Special Weather Statement | JAN | Sunflower | 28 min |
| May 21, 7:15 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| May 21, 7:50 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| May 21, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 33 min |
| May 21, 8:39 PM CDT | Special Weather Statement | JAN | Bolivar | 61 min |
| May 21, 8:43 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 62 min |
| May 21, 9:33 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower, Washington | 62 min |
| May 21, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 63 min |
| May 21, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 59 min |
| May 21, 10:03 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 57 min |
| May 21, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 60 min |
| May 21, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 61 min |
| May 21, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 43 min |
| May 21, 11:07 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| May 21, 11:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 36 min |
| May 21, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 63 min |
| May 21, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| May 21, 11:20 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 55 min |
| May 21, 11:35 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 70 min |
| May 21, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 48 min |
| May 21, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 50 min |
| May 22, 12:05 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 55 min |
| May 22, 12:16 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 44 min |
| May 22, 12:25 AM CDT | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.